I'm 18, 120 lbs, so I'm small. I'm concerned that 2400mg/day is too much for someone my size. I have a sinus infection that is causing my face to swell and giving me headaches so that is what they are prescribed for.
Ibuprofen doesnt function as an anti-inflammatory until you take at least 400mg, under 400mg, it acts as an analgesic (for pain) and anti-pyretic (for fever) but it doesnt reduce inflammation until you get into doses of at least 400-800mg and it should be taken (4 times a day for 400mg) 3 times a day to keep the blood levels high enough to reduce inflammation. It has nothing to do with your weight or size. Kaismama is exactly right in explaining adult doses. If you want the swelling in your face to go down faster-take the medicine as prescribed. If you just want to relieve the pain, you can take less but it will take longer for the swelling to come down on its own and the longer you take an NSAID (nonsteroidal anti-inflammatory drug) the greater chance you have of getting stomach issues. One thing you MUST ALWAYS DO is take each and every dose with food or milk to protect your stomach because this drug will erode the stomach liming if it is taken on an empty stomach. It is best to take this medicine at mealtime so you have food in your stomach. If you cant take it at meals then take with a small snack. Also, do not drink alcohol while taking this medicine. Ibuprofen can cause sun sensitivity too so if you are going to be out in the sun, be sure to apply sunscreen because you can get a sunburn even if you dont normally burn and it takes less exposure time to burn you so apply before you go out. You can take 3 tablets of 200mg OTC but many people seem to find that the prescription 800mg tablets work better. I dont know why, as they are the same thing. It must have to do with some of the different binding ingredients but most people tell me the prescription form works better Also, it can take 1-2 weeks for full anti-inflammatory effects to occur but your condition should begin to feel better before then. , report any abdominal pain, burning or weakness, bloody or tar like stools or vomit with blood or that looks like coffee grounds as these can be signs and symptoms of GI bleed (this shouldnt be an issue if you always take the drug with food and NEVER on an empty stomach)
Your physician is never going to give you a dose of a drug to harm you (especially intentionally)! Any good physician knows therapeutic dosages and if they do not, there are multiple sources to look them up so overdosing you is not likely to be an issue. No one in the medical profession wants to be sued so they are going to make darned sure that they give you a correct dose!!
- Ibuprofen Information for Consumers
- Ibuprofen Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ibuprofen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2014 • 4 answers
Posted 16 Nov 2014 • 6 answers
Posted 29 Dec 2015 • 1 answer
Methylprednisolone - I started taking Methylpredisolone 4mg 6 day pack yesterday for sinus infection
Posted 29 May 2016 • 0 answers
Posted 7 Sep 2016 • 0 answers